MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC CAROTID PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC CAROTID PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10540
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (#(b)(4)) was received on 02/22/2023 reporting a hair found in the blue towel of carotid pack.A supplier corrective action request (scar) was issued to the towel supplier gd medical.The actual sample was not available to be returned to deroyal for evaluation.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
A hair found in the blue towel of carotid pack.
 
Additional Manufacturer Narrative
A user facility medwatch report (#(b)(4)) was received on 02/22/2023 reporting a hair found in the blue towel of carotid pack.The actual sample was not available to be returned to deroyal for evaluation.A supplier corrective action request (scar) was issued to the towel supplier gd medical.Root cause was determined by the supplier gd medical to be a certain employee in the folding workshop was not properly following the gowning procedure.The following corrective and preventive actions have been taken by gd medical: employees in the folding workshop were re-trained on the gowning procedure to avoid any hair left on the products.Workshop supervisors have been notified of this incident.They will monitor and provide guidance on proper gowning of each worker during production.Supervisors and quality assurance of the other manufacturing process have been notified of this incident.Quality assurance will pay attention to any reoccurrence of the same issue during in-process and finished product inspections.Production records were reviewed, and no issues were found.An inventory check of the towel was made by deroyal, a total of 32 of the 5-5042 were inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC CAROTID PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key16573811
Report Number3005011024-2023-00013
Device Sequence Number7234683
Product Code LRO
UDI-Device Identifier00749756364003
UDI-Public00749756364003
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10540
Device Catalogue Number89-10536
Device Lot Number57751366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown